Alert archive / New York / Frost Advisories in 2017
Frost Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 1, 2017, 3:39 AM EDT for Essex County, Franklin County, St. Lawrence County, New York; Essex County, Vermont. It took effect at Sep 2, 2017, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 3:39 AM EDT (07:39 UTC)
- In effect from
- Sep 2, 2017, 12:00 AM EDT
- Expired
- Sep 2, 2017, 6:59 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Essex County, VT
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS71 KBTV 010739 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 339 AM EDT Fri Sep 1 2017 NYZ029-030-034-VTZ004-011545- /O.NEW.KBTV.FR.Y.0003.170902T0400Z-170902T1100Z/ Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Lake Placid, and Island Pond 339 AM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM EDT Saturday. * Locations...The Adirondacks of northern New York and Essex County in northeast Vermont. * Hazards...Areas of frost. * Temperatures...Lows in the low to mid 30s. * Timing...Pre-dawn hours Saturday. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ BANACOS
3 follow-up statements
183 WWUS71 KBTV 010847 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 447 AM EDT Fri Sep 1 2017 NYZ029-030-034-VTZ004-012100- /O.CON.KBTV.FR.Y.0003.170902T0400Z-170902T1100Z/ Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Lake Placid, and Island Pond 447 AM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... The National Weather Service in Burlington continues the Frost Advisory, from midnight tonight to 7 AM EDT Saturday. * Locations...The Adirondacks of northern New York and Essex County in northeast Vermont. * Hazards...Areas of frost. * Temperatures...Lows in the low to mid 30s. * Timing...Pre-dawn hours Saturday. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ BANACOS
233 WWUS71 KBTV 011853 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 253 PM EDT Fri Sep 1 2017 NYZ029-030-034-VTZ004-021100- /O.CON.KBTV.FR.Y.0003.170902T0400Z-170902T1100Z/ Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Lake Placid, and Island Pond 253 PM EDT Fri Sep 1 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... The National Weather Service in Burlington continues the Frost Advisory, from midnight tonight to 7 AM EDT Saturday. * Locations...The Adirondacks of northern New York and Essex County in northeast Vermont. * Hazards...Areas of frost. * Temperatures...Lows upper 20s to mid 30s. * Timing...Pre-dawn hours. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
271 WWUS71 KBTV 021059 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 659 AM EDT Sat Sep 2 2017 NYZ029-030-034-VTZ004-021200- /O.CAN.KBTV.FR.Y.0003.000000T0000Z-170902T1100Z/ Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Lake Placid, and Island Pond 659 AM EDT Sat Sep 2 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Frost Advisory for the Adirondacks and Essex in Vermont. Temperatures are starting to warm up so the threat of more frost developing has ended. $$ Deal
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 1, 2:28 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 1, 2:28 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Burlington VT 228 AM EDT Fri Sep 1 2017 .SYNOPSIS... A seasonably cool and dry area of Canadian high pressure will be the controlling weather feature across the North Country today through Saturday, with mostly sunny skies expected. It will feel fall- like today with highs ranging from the upper 50s to lower 60s with gusty northwesterly winds. Temperatures rebound to the upper 60s to around 70 on Saturday with light wind conditions. A mid-level disturbance and moisture from the remnants from tropical cyclone Harvey will bring a period of widespread rain to the North Country, mainly Sunday afternoon. Drier and warmer conditions return for Monday. && .NEAR TERM /UNTIL 3 PM THIS AFTERNOON/... As of 731 PM EDT Thursday...No significant changes for 730 pm update. Previous discussion follows. Relatively quiet weather is expected over the next 36 hours as surface high pressure builds slowly east and south from southern Canada. The base of a fairly deep longwave upper trough is still in the process of swinging through the area over the next 24 hours and will lead to some patchy fair wx cumulus/stratocumulus clouds into Friday, especially across the northern mountains. Outside a brief light shower or sprinkle this evening no precipitation is expected through these early forecast periods. The patchy clouds and persistent gradient flow remains tight enough to prevent enhanced radiative processes tonight, so low temperatures should generally remain in the 35 to 45 degree range. Those values are some 5 to 10 degrees below early September norms however. Locally milder conditions (to around 50F) are expected near the Lake Champlain shore where water temperatures remain around 70F. For Friday partly to mostly sunny skies are expected under continued modest northwesterly flow. Highs remain seasonably cool from the mid 50s to lower 60s. Surface high then bridges atop the region for Friday night with light winds and clear skies expected. Temperatures should radiate out quite nicely by early Saturday morning with readings ranging through the 30s to lower 40s (locally milder near Lake Champlain). The coolest area appears to be across the Adirondacks where winds decouple sooner. Some patchy frost will be possible in this area, and to a lesser extent across sheltered hollows of far northeastern VT. I have a spot low of 28F at KSLK. && .SHORT TERM /3 PM THIS AFTERNOON THROUGH SUNDAY NIGHT/... As of 339 PM EDT Thursday...The first half of the period will be dry as surface ridge crests over the region early Saturday. Temperatures will warm as the ridge slides east, bringing return flow to the North Country. Expect clouds to increase especially for the latter half of Saturday, ahead of the remnants of Harvey moving up the Appalachians as a northern stream 500mb trough approaches from the western Great Lakes region Saturday night. Models continue to show precipitation from the interaction of these 2 features spreading north and eastward into the North Country early Sunday. Looks like most of the energy associated with Harvey will get absorbed into the northern stream trough late Sunday into Sunday night. This will result in more progressive track with the 500mb trough pushing east by early Monday morning and bringing an end to precipitation to all but the Northeast Kingdom. Temperatures Saturday will warm into the mid 60s to low 70s. Increasing clouds Saturday night will result in milder temperatures than previous nights with lows in the mid 40s to low 50s and similar Sunday night. With overcast skies and rain showers expected on Sunday, max temperatures will generally stay in the upper 50s to 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 339 PM EDT Thursday...The work week is expected to start dry with some slight ridging over the North Country. Overall flow will be more zonal before digging 500mb trough/closed low over Ontario develops a cut-off low at the surface, dragging a cold front with it. This front will approach the North Country from the west...likely at our doorstep early Tuesday. As the 500mb trough continues to dig over the mid-west, the northeast looks to be sandwiched between 2 surface ridges and slowing down the cold front as it moves across the region. The trough looks to progress eastward Thursday with large surface ridge building in behind it. Temperatures throughout the period will be slightly cooler than normal for early September. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Through 12z Saturday...IR imagery early this morning shows just some patches of stratocu across the northern Adirondacks and portions of VT, mainly along and east of the Green Mtns. Mainly SCT sky coverage, but even localized areas of BKN coverage will see ceiling heights remaining in the VFR category. No fog as PBL remains well mixed with NW winds around 10kts early this AM. SCT stratocumulus and VFR will continue thru the daylight hrs Friday, trending clear toward sunset. Winds continue NW 10-15kts with a few gusts to 20kts, diminishing toward sunset to light and variable. May see patchy BR/FG after 06Z Saturday, mainly at MPV with localized intervals of IFR possible. Outlook... Saturday: VFR. NO SIG WX. Saturday Night: VFR. Chance SHRA. Sunday: MVFR. Definite SHRA. Sunday Night: VFR. Chance SHRA. Labor Day: VFR. Slight Chance SHRA. Monday Night: VFR. Chance SHRA. Tuesday: VFR. Chance SHRA...Slight Chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...JMG/Neiles SHORT TERM...KGM LONG TERM...KGM AVIATION...Banacos
Nearby
Frost Advisories in New York, 2017Frost Advisories in Vermont, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.